Alert archive / New Mexico / Wind Advisories in 2019
Wind Advisory 25, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this wind advisory at Dec 28, 2019, 12:28 PM MST for Eddy County, New Mexico. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2019, 12:28 PM MST (19:28 UTC)
- Expired
- Dec 28, 2019, 5:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
599 WWUS74 KMAF 281928 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 128 PM CST Sat Dec 28 2019 NMZ027-TXZ270-271-277-290300- /O.CON.KMAF.HW.W.0044.000000T0000Z-191229T0300Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Davis Mountains- Including the cities of Queen, Guadalupe Mountains NP, Pine Springs, and Fort Davis 128 PM CST Sat Dec 28 2019 /1228 PM MST Sat Dec 28 2019/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/ THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe, Delaware, and Davis Mountains. * WHEN...Through this evening. IMPACTS..Severe turbulence near the mountains will be hazardous for low flying light aircraft. High wind could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ NMZ028-290000- /O.NEW.KMAF.WI.Y.0025.191228T1928Z-191229T0000Z/ Eddy County Plains- Including the cities of Artesia, Carlsbad, and Carlsbad Caverns NP 1228 PM MST Sat Dec 28 2019 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Eddy County Plains. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Dec 28, 10:40 AM MST, 1 hour 48 minutes earlier.
Area forecast discussion, Dec 28, 10:40 AM MST, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1140 AM CST Sat Dec 28 2019
.DISCUSSION...
See 18Z aviation discussion below.
&&
.AVIATION...
VFR conditions are expected across southeast New Mexico and
southwest Texas through Sunday morning with no significant weather
expected. The primary aviation challenge today will be winds.
Though winds have been slow to pick up, it will be windy this
afternoon with south to west winds 18-22 knots with gusts 32-35
knots. Winds will drop to around 12 knots most terminals after 01Z
though CNM will continue to see windy conditions. West to
northwest winds are expected to pick up again at other locations
between 07Z and 10Z.
&&
.PREV DISCUSSION... /issued 530 AM CST Sat Dec 28 2019/
AVIATION...
12Z TAF issuance...
No major aviation concerns the next 24 hours, VFR conditions will
prevail at all terminals. Convection and low clouds have moved
east of all terminals so expect clearing skies from west to east
today. West winds will increase across the region today with
speeds 20-25kt sustained and gusts up to 35kt possible. High winds
are expected to develop across the Guadalupe, Delaware, and Davis
Mountains today. Low-flying aircraft may experience localized but
extreme turbulence, or strong downward airflows, if flying in the
vicinity of these ranges through late this evening. Otherwise,
winds will diminish tonight.
PREV DISCUSSION... /issued 247 AM CST Sat Dec 28 2019/
DISCUSSION...
Pacific front has moved to near a Lamesa-Odessa-Ft. Stockton line
(as of this writing) with a strong low-level jet e of the front.
For the most part tstm coverage has been under whelming and we
expect this will be the trend thru about 12Z when the tstms/front
clears the ern CWFA. Mid-level height/MSLP gradient/mixing do
support windy conditions (20-30 mph) today across most all areas.
An exception will be mtns where low end high wind conditions are
expected. NAM12 does depict a mtn wave signature across GDP Mtns,
however the 35kt isotach lowers only to around mtn top level. For
the Davis Mtns high winds are mostly favored above 6000 ft with
40-45kt winds at 7h this afternoon. Strong downslope winds will
offset CAA in wake of Pacific front and as happens frequently in
this set-up MOS guidance is on the cool side and thus we will use
a warm bias in the fcst for today. A secondary surge of cold air
is expected Sunday AM as a shrtwv trof moves thru the mid-level
trof. There could be enough cold air aloft in assocn with the
shrtwv trof for a few -SHRA/-SHSN in the far nw CWFA Sunday AM. As
such Sunday will be a cool day with breezy/windy conditions
across the Trans Pecos. Light nw surface wind and low Td air will
make for a cold Mon AM, upper teens Marfa Plateau, N20 Tatum area,
and M20s rest of SE NM and PB. Surface ridging will temper the
warm-up into Mon, possibly Tue. A more noticeable warm-up into
Wed/Thur. Models still insist that a closed upper low will drop
into Baja region and phase with a nrn stream mid/upper trof Thur
amplifying the flow with a Pacific front moving thru. Baja trof
still looks to be too far s for anything other than a few passing
-SHRA across far reaches of the Trans Pecos and will attempt to
downplay PoPs generated by NBM. Warmer temps seem most likely
Fri/Sat.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 34 51 26 53 / 0 0 0 0
Carlsbad 31 50 22 50 / 0 0 0 0
Dryden 39 60 30 61 / 0 0 0 0
Fort Stockton 36 53 27 58 / 0 0 0 0
Guadalupe Pass 26 38 23 45 / 20 0 0 0
Hobbs 29 47 22 50 / 10 0 0 0
Marfa 24 46 17 56 / 0 0 0 0
Midland Intl Airport 34 51 26 54 / 0 0 0 0
Odessa 34 51 26 54 / 0 0 0 0
Wink 31 52 22 55 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning until 8 PM MST this evening for Guadalupe
Mountains of Eddy County.
TX...High Wind Warning until 9 PM CST /8 PM MST/ this evening for
Davis Mountains-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains.
&&
05Hazardous weather outlook, Dec 28, 1:45 AM MST, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 245 AM CST Sat Dec 28 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-290845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 245 AM CST Sat Dec 28 2019 /145 AM MST Sat Dec 28 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight West winds will increase across the region today with high winds exceeding 40 mph sustained and gusts to 60 mph in the Guadalupe, Delaware, and the Davis Mountains. These areas are included in a High Wind Warning in effect through late this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 8:00 PM MST | Special Weather Statement | MAF | Eddy | 45 min |
| Dec 27, 8:35 PM MST | Special Weather Statement | MAF | Lea | 40 min |
| Dec 27, 9:28 PM MST | Special Weather Statement | MAF | Lea | 47 min |
| Dec 27, 10:23 PM MST | Special Weather Statement | MAF | Lea | 37 min |
Nearby
Wind Advisories in New Mexico, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.